MAUDE Adverse Event Report: CARDINAL HEALTH 5QT.CNT.W/TRNS YELLOW CONT. 20; CONTAINER, SHARPS

CARDINAL HEALTH 5QT.CNT.W/TRNS YELLOW CONT. 20; CONTAINER, SHARPS
Model Number 8506Y
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the counter-balanced lid on the sharps container gets stuck and jams.Sharps are not completely deposited into container and sharps are left exposed which increases risk of needlestick injury.These containers are located throughout the hospital.No patient injury reported.
 
Additional Manufacturer Narrative
The device history record (dhr) review concluded no abnormal process conditions were present during the manufacturing of this product that would lead to the reported condition.A photograph was received for evaluation.The functionality of the device cannot be evaluated from the photograph provided; however, it appears the item being disposed of is oversized for this container.The photograph shows an item resting on the door of the sharps container.The size of the item the customer is trying to dispose of in this sharp¿s container appears to be too large for this sharps container.The instructions for use for this device provides a warning to ¿use the proper size container for the items and volume being disposed¿.A formal corrective/preventative action (capa) is deemed not necessary based on reported condition¿s risk to patient/user and trending.The issue will be monitored through routine complaint trend analysis and reviewed by a capa review board (crb) to determine if a capa becomes necessary.Based on the information available and the investigation findings, additional actions are deemed unnecessary at this time.If additional information is received warranting further analysis, the investigation will be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
5QT.CNT.W/TRNS YELLOW CONT. 20
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
CARDINAL HEALTH
815 tek drive
crystal lake IL 60039 9002
MDR Report Key12586173
Report Number1424643-2021-00618
Device Sequence Number1296585
Product Code MMK
UDI-Device Identifier10884521023260
UDI-Public10884521023260
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8506Y
Device Catalogue Number8506Y
Device Lot Number21C09063
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date10/25/2021
Patient Sequence Number1